January 8, 2015 at 5:14 am #86047mbachiniModerator
Sending my prayers for you and Ron for peace, comfort and strength. We are all with you in spirit to support you in this difficult time. God Bless…..MelindaJanuary 4, 2015 at 3:34 am #86046kvollandParticipant
You and Ron have made the most difficult decision that you can make. I hope that it brings both of you peace. Hospice a wonder group of people who will be available to assist you. Make sure that you utilize all of it that you can for both you and Ron. My hospice program has massage (for either one of you), a chaplain, aroma therapy and music therapy. Ask them what comfort therapies they offer. Also they may have volunteers that can sit with Ron if you feel the need to get away for a bit. Also social worker if any issues come up that you cannot handle. They are a wonderful group of people.
You will continue to be in my thoughts and prayers.
KrisVJanuary 3, 2015 at 7:02 pm #86045iowagirlMember
Judy….prayers and thoughts are with you from me as well. I’ve heard so many good things about hospice and hope that they will be able to guide you through this with Ron and keep him comfortable.
Julie T.January 3, 2015 at 6:32 pm #86044gavinModerator
I am sorry to hear that things are at this stage with Ron, my thoughts are with you both right now and I wish for peace and comfort for Ron. I know that hospice will be of great help to you both and it will help ease the pressure on you a little. Hospice took great care of my dad when he went through that and I hope for the same for your Ron. My dads name was also Ron. Thinking of you both.
GavinJanuary 3, 2015 at 5:13 pm #86043darlaParticipant
Dear Judy, My thoughts and prayers are with you and Ron. Hoping for comfort & peace for you both as you go through these trying times.
I’m glad you decided on hospice. Now you will get the help & support you need and Ron will be kept comfortable and as pain free as possible.
DarlaJanuary 3, 2015 at 6:32 am #86042marionsModerator
Judy……my heart is with you and Ron. You have fought this disease with all your might and by that significantly increased his life expectancy; the long flights to New York, the side effects of the treatments and the list goes on and on. What an incredible team you are!
And, now you are on the home stretch. I wish for comfort and solace for you both. Lean on us, dear Judy, we are with you – all the way.
Hugs and love,
MarionJanuary 3, 2015 at 4:18 am #86041snowbirdMember
Thank you all for your replies and support. I appreciate each and every one of you. This site has been so helpful since I found it only 17 short months ago.
Hospice was here today. Ron and I talked it over and will sign a contract with them tomorrow morning. I am looking forward to having the support they provide. Ron remains comfortable. He had been eating every day but then it comes right back up. Now he says he feels full and will not eat anything. He started taking lactulose today and I am hoping it will help his confusion. He seems to be staying awake more now but doesn’t talk much. He wants it all to be over now. He’s fought the battle the best he could and ready to be at peace….. with no more pain and suffering. I can’t blame him and I pray that peace comes soon for him. Even though my heart aches all day and night, I know I must let him go when he’s ready…… my friend of 43 years, my first love, my husband of 37 years. Oh God, I hate this awful disease!
JudyJanuary 3, 2015 at 3:49 am #86040kvollandParticipant
I don’t see this as giving up, I see it as going in a different direction. Now the goal is to keep him as comfortable as possible and at home. I know it feels like giving up. The hospice nurses will be wonderful support for you and Ron. There are things that can help with the HE but they will only be temporary fixes…..using lactulose which is a laxative that helps draw the the ammonia out of his blood. It might clear his confusion and sleepiness some.
I will keep you and Ron in my thoughts.
KrisVJanuary 2, 2015 at 2:14 am #86039lisacraineParticipant
I am so sorry for your pain. I am glad to read that hospice in coming soon, they are so wonderful. Praying for peace and comfort.
LisaJanuary 1, 2015 at 9:30 pm #86038lainyParticipant
Dearest Judy, I am so very sorry to read this about Ron. I can’t be of help re: the HE but I can tell you that what you are feeling is sadly normal. I am relieved that Hospice is coming out and of course the most important thing is that Ron is kept comfortable. You might ask Hospice for their list of “Signs The End is Near” , I have the same thing that I send out to Care Givers if they ask for it. Teddy’s pain subsided the last day of life and I was told that as body parts start shutting down the pain subsides. I totally understand when you feel it is time for his Peace. I felt the same way. Like enough is enough for him. Stay close to him and even if he seems out of it still talk to him. I have told others and I myself found release in telling Teddy to go to his Peace, that I loved him and that I would be OK. It gave both he and I a sort of peaceful release. We are here for you and I know the best decision will be made, there is no wrong decision!January 1, 2015 at 9:11 pm #10826snowbirdMember
My dear husband Ron is in advanced stage CC now. Last week he had an appt. with an Interventional Radiologist to see if he was a candidate for Y90. Instead we had to cancel the appt. and his Onc. told me over the phone that Ron probably only has 2 -3 weeks to live because he has developed Hepatic Encephalopathy (HE) from liver failure. Ron was doing fairly well up until last week, but I could tell that he was failing a little with each new day. The HE set in fast, with mild confusion, sleeping 20/24 hrs/day, loss of coordination and balance, and uncontrolled shaking. I called the onc. immediately and he basically told me that there was nothing he could do for him anymore and that eventually he will sleep more and more until one day he won’t wake up.
Strangely enough, the severe abdominal pain he has been experiencing for the last couple of months has subsided. I don’t know if this is because the fluid is being pushed out into the tissues instead of causing pressure on the liver, or because of the state of mind Ron is in right now. He has been severely jaundiced for a couple of weeks now and started getting swollen feet and legs about 5 days ago. Yesterday he started vomiting up most everything he tried to eat. He is also having hallucinations or dreams while he’s somewhat awake. The last time he saw his onc. was a week ago. Hospice is coming tomorrow for an evaluation.
My question is this….. is it possible to reverse the HE with shunts and medicine at this point? (The onc. said it would only make things worse.) Or, is it worth it to try this? He is so weak and seems so peaceful now that I want to just let him go. He has suffered for so long with pain and sickness. Will the symptoms from the HE get worse? I don’t know what to do next. Please help me with suggestions. I haven’t written much on this site for long but I read everyone’s posts. I appreciate you all so much.
- You must be logged in to reply to this topic.